MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112780
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Hernia (2240)
Date of Event 03/31/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2015 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of perfix plug (device 1).Per operative notes, "from the prior incision in the midline, the hernia sac with scar tissues were noted.The entire sac was excised and reduced.The defect was closed and reapproximated with sutures.A perfix plug (device 1) was placed over the defect and sutured to the surrounding fascia." on (b)(6) 2016 - patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with removal of old mesh (device 1) and implant of bard flat mesh (device 2).Per operative notes, "through the prior midline, the hernia sac was isolated and old mesh plug (device 1) migrated into peritoneal cavity.The sac and mesh (device 1) were excised, and fascia was reapproximated with sutures.The bard flat mesh (device 2) was placed over the defect and sutured to surrounding fascia." on (b)(6) 2016 - patient had pain, recurrent hernia repair.(note: there is no operative notes provided for this procedure in medical records.).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2015) is considered to be a best estimate.This emdr represents the bard perfix plug (device 1).An additional supplemental emdr was submitted to represent the bard flat mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24740307
Report Number1213643-2026-00399
Device Sequence Number9269643
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(17)200328(10)HUZC1962
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue Number0112780
Device Lot NumberHUZC1962
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight77 KG